Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


videx & joint pain in big toe
Jun 24, 2002

I have been exposed to HIV but so far have tested negative. Immediately following exposure a physician prescribed a cocktail for 30 days. I took Sustiva, Viread and Videx. One of the serious side effects listed on Videx is joint pain (especially in the big toe). Although I havent taken the drug for several weeks I have been experiencing joint pain in my left big toe. How serious is this? What is it? Any information or advice is appreciated.

Response from Dr. Henry

Videx can cause an elevation in uric acid which can precipitate a gout attack. That is painful but usually not serious. If the Videx precipitated the attack then stopping the Videx (as you have done) is the first step towards preventing future attacks. Motrin or other NSAIDS is often helpful for the pain. You may want to see you primary care doc to check out other possibilities. KH



Previous
scary mornings
Next
Submandibular ups and downs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement